Facebook Pixel

Emergency Contraception after condom accident?!

By August 16, 2016 - 1:25pm
Rate This

On August 16 I had protected sex with a condom, but as soon as my boyfriend came he pulled out and we noticed the the condom had torn. We didn't know if anything came inside of me and this was the first time it has happened to either of us. We right away went to a drugstore and bought the Plan B pill. I took it about 30 minutes after the accident. I'm supposed to get my period August 20th, so in about 4 days. Does anybody know how this will affect me? Or if you think I may be okay?

Add a Comment1 Comments

HERWriter Guide

Hi Howie112

Thanks for reaching out to EmpowHER with your concerns!

Emergency contraceptives are up to 95% effective for women under 176 pounds (it is less effective for women over 165 pounds and ineffective for women over 176 pounds) when taken as prescribed within the first 24 hours, so your risk is very small. Side effects can include stomach aches, headaches, nausea and a general feeling of being unwell. Symptoms usually start 3-7 days after taking the medication and may or may not include bleeding. If you don’t get your next period within a week of it’s expected date, a pregnancy test may be necessary although the risk is very low, especially since you're not even sure anything leaked from the condom.

Read more here: http://www.empowher.com/birth-control/content/facts-about-emergency-cont...

August 17, 2016 - 6:28am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.


Sex 101

Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!